It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Message Board

Re: Flexeril

Re: Flexeril

[ Back to Messages ]


Posted by Cindy on May 20, 2000 at 20:48:07:

In Reply to: Re: Flexeril posted by Jodie on May 10, 2000 at 00:35:19:

: I too have taken Flexeril and the one thing my doc never told me and the pharmacist did tell me was to start at between 1/8 to 1/4 of a pill per dosage until you get used to it. Because it is a central nervous system depressant my doc said it was normal to make you feel 'dumb' (I get so dopey somedays I don't get up in the morning) I took Flexeril daily for probably about 6 months (aparently it loses its eeffectiveness) and at one point was put on a dosage of 15 to 20mg a day. Not sure if this helps. I know with the Flexeril I can sleep at night...which is one good thing! It helps but there must be other drugs out there. I also took it in conjunction with Amitrypline (Elvail) which was okay too but it eventually began to bother my stomach-in my opinion the meds mask the pain making the problem 'go away'-but I agree that sometimes it is nice to be pain free. Just to let you in on my story I am a 24 y/o female in a car accident 3 years ago now have TMJ that no one has been able to fix...why is beyond me! I havea displaced disks and early stages of Degenerative Joint Disease. But I am certain sooner or later I will get better. Feel free to email me...

: : I finally got my Dr. to let me try Flexeril as I have heard that it helps so many. I'm so dissappointed :( it makes me soooo tired and fatigued there is no way I can take it. (except aybe at bed time) I tried one pill/10mg yesterday at 5:00pm I started to feel some relief but by 8:00 I HAD TO go to bed. This am I split a pill inhalf and took that (5mg). The same thing happened. I HAD TO take a nap before heading to work at 1:00. I've never taken a med that made me so tired before.I'm so depressed because I actually had the first relief in two years and now I can't even take it!
: : What meds are other here taking? Thanks for listening.
: : Wendy

I, too, have been taking Flexeril for several months to help TMJ symptoms. Although they help a lot, (I take between 3 and 6 per day), I still suffer from severe headaches, especially behind my eyes. The Flexeril do make me tired sometimes; I usually have a cup of coffee in the am, which seems to help. I have just been put on Elavil again (I was on it a few years ago after spinal surgery) and am going to a pain management clinic next month to try to relieve the headache pain. I have heard that you can be on Flexeril for several years with no problems, but this was from a patient, not a Dr. I continue taking Motrin on a daily basis, and once in awhile if I can get something with codeine in it, I am pain free for a few glorious hours...but I know Drs. won't give codeine for long term pain. Good luck, Cindy

Follow Ups

All times are GMT -7. The time now is 04:47 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!